Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 39, NWS Des Moines, IA

May 19, 20134 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 19, 2013, 3:33 AM CDT for 4 counties in Iowa. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2013, 3:33 AM CDT (08:33 UTC)
Expired
May 19, 2013, 4:15 AM CDT
In force
42 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Emmet County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA

The radar

The Des Moines radar (KDMX), 164 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 3:45 AM CDTNON-TSTM WND GST 61Algona, IAIOWA DOT RWIS SITE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
504 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1502 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.1
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

158 
WUUS53 KDMX 190833
SVRDMX
IAC063-091-109-147-190915-
/O.NEW.KDMX.SV.W.0039.130519T0833Z-130519T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
333 AM CDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EMMET COUNTY IN NORTHWEST IOWA...
  NORTHERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
  KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
  PALO ALTO COUNTY IN NORTHWEST IOWA...

* UNTIL 415 AM CDT

* AT 330 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 7 MILES EAST OF WEBB TO 12 MILES SOUTHWEST OF
  ALGONA TO 7 MILES NORTH OF DAKOTA CITY...AND MOVING NORTH AT 55
  MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ALGONA...ESTHERVILLE...EMMETSBURG...BANCROFT...RODMAN...AYRSHIRE...
  LU VERNE...WHITTEMORE...CYLINDER...RUTHVEN...ALGONA AIRPORT...
  WESLEY...FENTON...LONE ROCK...GRAETTINGER...BURT...RINGSTED...
  WALLINGFORD...TITONKA AND SWEA CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4349 9397 4271 9398 4290 9441 4290 9444
      4291 9444 4291 9478 4291 9493 4350 9490
      4351 9416
TIME...MOT...LOC 0833Z 189DEG 48KT 4298 9487 4297 9438
          4286 9420

HAIL...1.00IN
WIND...60MPH

$$

BEERENDS
2 follow-up statements
912 
WWUS53 KDMX 190852
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
352 AM CDT SUN MAY 19 2013

IAC063-091-109-147-190915-
/O.CON.KDMX.SV.W.0039.000000T0000Z-130519T0915Z/
PALO ALTO IA-KOSSUTH IA-HUMBOLDT IA-EMMET IA-
352 AM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EMMET...
NORTHERN HUMBOLDT...KOSSUTH AND PALO ALTO COUNTIES UNTIL 415 AM
CDT...

AT 349 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 9 MILES NORTHWEST OF EMMETSBURG TO 9 MILES
NORTHWEST OF ALGONA TO ALGONA...AND MOVING NORTH AT 55 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. A WIND GUST OF 61 MPH WAS REPORTED AT 345 
AM CDT AT THE ALGONA RWIS. 

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ESTHERVILLE...BANCROFT...BURT...RINGSTED...WALLINGFORD...TITONKA...
SWEA CITY...GRUVER...ARMSTRONG...ESTHERVILLE AIRPORT...DOLLIVER...
LAKOTA AND LEDYARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4349 9397 4272 9398 4291 9444 4291 9492
      4350 9490 4351 9415
TIME...MOT...LOC 0852Z 189DEG 48KT 4323 9482 4322 9433
          4311 9414

HAIL...1.00IN
WIND...60MPH

$$

BEERENDS
105 
WWUS53 KDMX 190908
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
408 AM CDT SUN MAY 19 2013

IAC091-190918-
/O.CAN.KDMX.SV.W.0039.000000T0000Z-130519T0915Z/
HUMBOLDT IA-
408 AM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HUMBOLDT COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4349 9397 4291 9397 4296 9443 4291 9491
      4349 9489 4351 9421
TIME...MOT...LOC 0908Z 189DEG 48KT 4343 9486 4337 9429
          4319 9399

$$

IAC063-109-147-190915-
/O.CON.KDMX.SV.W.0039.000000T0000Z-130519T0915Z/
PALO ALTO IA-KOSSUTH IA-EMMET IA-
408 AM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EMMET...
KOSSUTH AND PALO ALTO COUNTIES UNTIL 415 AM CDT...

AT 403 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM ESTHERVILLE TO BANCROFT TO 10 MILES WEST OF
BRITT...AND MOVING NORTH AT 55 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ARMSTRONG...SWEA CITY...TITONKA...DOLLIVER...LAKOTA AND LEDYARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4349 9397 4291 9397 4296 9443 4291 9491
      4349 9489 4351 9421
TIME...MOT...LOC 0908Z 189DEG 48KT 4343 9486 4337 9429
          4319 9399

HAIL...1.00IN
WIND...60MPH

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 11:52 PM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, May 18, 11:52 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1152 PM CDT SAT MAY 18 2013

.SHORT TERM.../TONIGHT /...
 ISSUED AT 330 PM CDT SAT MAY 18 2013

MAIN CONCERNS TONIGHT WILL BE EXTENT OF CONVECTION ACROSS THE
FORECAST AREA LATE NIGHT AND INTO EARLY MORNING. MODELS SIMILAR IN
TIMING BUT VERY LITTLE AGREEMENT IN AREAL COVERAGE/PLACEMENT OF
RAINFALL OVERNIGHT SO CONFIDENCE LOW AT THIS TIME. SYNOPTIC SETUP
SHOWS APPROACHING H700 SHORTWAVE OVER PANHANDLE AREA OF TEXAS/OK
NOW AND SIMPLE TIME OF ARRIVAL TOOL SHOWS AT CURRENT SPEED WILL
ARRIVE INTO SW COUNTIES AFT 07Z AND INTO CENTRAL IOWA BY ABOUT
10Z...FAVORED TIME FOR NOCTURNAL CONVECTION. THIS CORRELATES
PRETTY WELL WITH INCREASING WIND FIELDS FROM THE GFS OVERNIGHT
WITH H850 40KT JET ENTERING AREA AND SUFFICIENT SPEED SHEAR FROM
H700/H500 OF 40-60KTS RESPECTIVELY FROM 08-12Z. SFC BOUNDARY LOOKS
TO MAKE IT AS FAR NORTH AS IA/MO BORDER BY 12Z AS WELL. MOISTURE
IS QUITE HIGH FOR THIS EVENT WITH PWATS BY 12Z APPROACHING +90-95%
LEVEL OF CLIMATOLOGICAL MAX AND NEAR 2 STANDARD DEVIATIONS FROM
NORMAL. WARM CLOUD DEPTHS LOOK FAIRLY IMPRESSIVE WITH 10-11KFT
EXPECTED LATE TONIGHT AND A GOOD SHARE OF SUNDAY AS WELL. WITH
EXPECTED SHORT WAVE AND FORECAST CONDITIONS...HAVE SOME CONCERNS
ABOUT LOCALLY HEAVY RAINFALL AND POTENTIAL FOR ISOLATED FLASH
FLOODING OVER THE WEST/SOUTHWEST AREAS SHOULD MCS HOLD TOGETHER AS
IT TRACKS NORTHEAST. CURRENT 3 HR GRIDDED FLASH FLOOD GUIDANCE OF
+2-3 INCHES REMAINS PRETTY HIGH OVER MUCH OF SOUTHERN 2 TIER
COUNTIES...BUT WEST OF I35 AND AREAS NORTH OF THERE HAVE LOWER
VALUES OF 1.75 TO 2 INCHES IN GENERAL. WITH HIGH PWATS AND
SIGNIFICANT WARM CLOUD DEPTHS COMBINED WITH SHORT WAVE WE CLOUD
SEE ISOLATED RAINFALL AMOUNTS OF 1 TO 2+ INCHES OVER THE SOUTHWEST
TO CENTRAL COUNTIES BY 12Z...WITHIN TRACK OF MCS. THE CHALLENGE
REMAINS HOWEVER...IN THAT THE 4 KM WRF AND HRRR WILL NEED TO WATCH
THIS THROUGH EVENING TO SEE HOW SITUATION EVOLVES. LOWS OVERNIGHT
WILL BE QUITE MILD AGAIN WITH INCREASING MOISTURE PUTTING A CAP ON
MINS IN THE LOWER TO MID 60S. SOME CONCERN REMAINS ABOUT POTENTIAL
FOR SEVERE OVERNIGHT...BUT IF ANY OCCURS WILL BE MAINLY FOR LARGE
HAIL OVER THE WEST.

.LONG TERM.../SUNDAY THROUGH SATURDAY/...
 ISSUED AT 330 PM CDT SAT MAY 18 2013

MAIN FORECAST CONCERN REMAINS FOCUSED ON ACTIVE WEATHER PATTERN
DEVELOPING OVER THE NEXT SEVERAL DAYS. MODELS IN GOOD AGREEMENT
THROUGH EARLY IN THE WEEK WITH CUTOFF LOW LINGERING THROUGH
THURSDAY. LEANED A BLEND OF THE NAM12 AND ARW-WRF FOR TIMING AND
TRENDS TOMORROW INTO TOMORROW NIGHT...THEN A GFS/ECMWF THROUGH
MIDWEEK.

.SUNDAY INTO MONDAY...STRONG 500MB TROUGH DIGS INTO THE CENTRAL
PLAINS TONIGHT AND SLOWLY MAKE ITS WAS INTO THE MIDWEST BY TOMORROW.
FIRST SHORTWAVE THAT MAY SPAWN THUNDERSTORMS OVERNIGHT TONIGHT
LINGERS INTO NORTHERN IOWA THROUGH SUNDAY MORNING AND DIMINISH AS
THE LLJ DECREASES. DECREASED POPS ACROSS THE SOUTH CONSIDERABLY
UNTIL THE LATE AFTERNOON BEFORE REDEVELOPMENT BY THE AFTERNOON
BEFORE NEXT SHORTWAVE EJECTS ACROSS THE CENTRAL PLAINS AND INTO
MO/IA BY 00Z MONDAY.

DESTABILIZATION OCCURS LATE SUNDAY MORNING AND INTO THE AFTERNOON
AS THE 0-3KM ML CAPE INCREASES TO 800 TO NEAR 2000 J/KG OVER
CENTRAL AND SOUTHERN IOWA BY 00Z MONDAY WITH BREAK BETWEEN
SHORTWAVES. SURFACE BASED CAPE INCREASES TO OVER 2500 J/KG BY THE
SAME TIME AND LOCATION. LOW LEVEL SHEAR MORE FAVORABLE FOR
TORNADIC DEVELOPMENT ACROSS FAR SOUTHWEST IOWA WHERE 0-1KM SHEAR
INCREASE TO 20-25 KNOTS...MORE IN THE 10 TO 15 KNOTS RANGE FURTHER
NORTH. DEEP LAYER SHEAR FAVORABLE FOR LONG LIVED STORMS LATE
TOMORROW AFTERNOON INTO THE EVENING HOURS. KEPT MENTION OF SEVERE
WX FOR SOUTHERN PORTIONS OF THE FORECAST AREA SUNDAY LATE
AFTERNOON AND INTO THE EVENING. IN ADDITION TO SEVERE
POTENTIAL...HEAVY RAIN LOOKS IMMINENT AS WELL WITH WARM LAYER
CLOUD DEPTHS RANGING AROUND 11000 FEET AND PRECIPITABLE WATER
VALUES IN THE 1.5 TO 1.75 INCH RANGE. CORFIDI VECTORS INDICATING
TRAINING STORMS TOMORROW NIGHT LEADING TO FLASH FLOODING
POTENTIAL. STORMS LOOK TO PUSH INTO NORTHERN IOWA EARLY MONDAY
MORNING AND LOWERED POPS IN CENTRAL AND SOUTHERN IOWA.

.TUESDAY THROUGH SATURDAY...UPPER LOW BECOMES CUTOFF AND LINGERS
OVER THE REGION BEFORE FINALLY MOVES EAST BY THURSDAY MORNING.
SEVERE WEATHER CHANCES LOOK MINIMAL...BUT ADDITIONAL PERIODS OF RAIN
ARE LIKELY INTO THURSDAY. TEMPERATURES LOOK TO BE NEAR OR SLIGHTLY
BELOW NORMAL BY WEDNESDAY AND THROUGH LATE IN THE WEEK.

&&

.AVIATION...19/06Z
 ISSUED AT 1152 PM CDT SAT MAY 18 2013

LINE OF STORMS BEGINNING TO CROSS THE IA/NE BORDER WITH A SECOND
SEGMENT COMING UP FROM KS.  THE LINE OF STORMS OVER NE SHOULD WEAKEN
WHILE THE STORMS OVER KS SHOULD LIFT ACROSS CENTRAL IOWA THROUGH
12-15Z.  HEAVY RAIN POTENTIAL WITH THESE STORMS AS WELL AS AN
ISOLATED STRONG WIND OR LARGE HAIL THREAT BUT STORMS WILL BE LIFTING
INTO A LITTLE LESS FAVORABLE AIR.  I AM EXPECTING A BREAK FROM
15Z-19Z BUT HOW FAST WE BREAK OUT OF THE CLOUDS AND DESTABILIZE WILL
PLAY A ROLE IN HOW QUICKLY STORMS REDEVELOP.  A STRONG UPPER LEVEL
FEATURE WILL MOVE IN BY 21Z AND SWING NE THROUGH THE END OF THE TAF
PERIOD BRINGING ANOTHER ROUND OF THUNDERSTORMS...SOME WITH THE
POTENTIAL FOR DAMAGING WIND AND LARGE HAIL.  THE BEST THREAT WOULD
BE OVER KDSM WITH KOTM AND KFOD ON THE FRINGE OF THE THREAT AREA.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...REV
LONG TERM...PODRAZIK
AVIATION...FAB
Hazardous weather outlook, May 18, 5:17 AM CDT, 22 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
517 AM CDT SAT MAY 18 2013

IAZ044>047-057>061-070>075-081>086-092>097-191100-
CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
517 AM CDT SAT MAY 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO PUSH INTO THE AREA LATE
TONIGHT. THERE IS SOME THREAT OF LARGE HAIL WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF THUNDERSTORMS ARE FORECAST SUNDAY THROUGH TUESDAY. THERE IS
A THREAT FOR SEVERE WEATHER SUNDAY INTO MONDAY WITH THE MOST SIGNIFICANT
POTENTIAL SUNDAY AFTERNOON AND EVENING. LARGE HAIL...DAMAGING
WINDS AND AN ISOLATED TORNADO ARE POSSIBLE...ESPECIALLY LATE IN
THE DAY ON SUNDAY.

ADDITIONAL SEVERE WEATHER WILL BE POSSIBLE ON MONDAY...MAINLY
EAST OF INTERSTATE 35 WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED SUNDAY AFTERNOON AND EVENING.
ADDITIONAL ACTIVATION MAY BE NEEDED ON MONDAY.

IAZ004>007-015>017-023>028-033>039-048>050-062-191100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-
POWESHIEK-
517 AM CDT SAT MAY 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT. THERE IS
SOME THREAT OF LARGE HAIL FROM THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF THUNDERSTORMS ARE FORECAST SUNDAY THROUGH TUESDAY.
THERE IS THE THREAT FOR SEVERE WEATHER SUNDAY INTO MONDAY. HE
MOST SIGNIFICANT POTENTIAL EXISTS SUNDAY AFTERNOON AND EVENING
WHEN LARGE HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO ARE
POSSIBLE.

THERE IS SOME THREAT FOR ADDITIONAL ISOLATED SEVERE WEATHER INTO
MONDAY WITH LARGE HAIL AND DAMAGING WINDS...MAINLY ALONG AND EAST
OF THE INTERSTATE 35 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING.

CC

In the hours before

Special weather statement, May 19, 2:10 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
210 AM CDT SUN MAY 19 2013

IAZ044-045-057-190815-
AUDUBON-CARROLL-CRAWFORD-
210 AM CDT SUN MAY 19 2013

...GUSTY WINDS AND SMALL HAIL POSSIBLE...

AT 206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHEAST OF DENISON...MOVING NORTH AT
40 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MANILLA...            GRAY...               ASPINWALL...
  TEMPLETON...          MANNING...            DENISON...
  VAIL...               HALBUR...             DELOIT...
  WESTSIDE...           ARCADIA...            KIRON...
  BREDA...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

BEERENDS
Special weather statement, May 19, 2:43 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
243 AM CDT SUN MAY 19 2013

IAZ033>035-045-046-190815-
CALHOUN-CARROLL-GREENE-SAC-WEBSTER-
243 AM CDT SUN MAY 19 2013

...GUSTY WINDS POSSIBLE...

AT 239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH CENTRAL SAC
COUNTY TO SOUTH CENTRAL CALHOUN COUNTY TO CENTRAL GREENE COUNTY...
MOVING NORTHEAST AT 45 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  YETTER...             LOHRVILLE...          SCHALLER...
  ROCKWELL CITY...      RINARD...             FARNHAMVILLE...
  SOMERS...             SAC CITY...           LYTTON...
  GOWRIE...             EARLY...              NEMAHA...
  KNIERIM...            JOLLEY...             CALLENDER...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

BEERENDS
Local storm report, May 19, 3:13 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
313 AM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 AM     NON-TSTM WND GST 3 E RINARD              42.34N 94.43W
05/19/2013  M64.00 MPH       CALHOUN            IA   911 CALL CENTER

            SCHOOL-NET SITE

&&

CCOGIL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 1:07 AM CDTSevere Thunderstorm WarningDMXAdams, Taylor23 min
May 19, 2:51 AM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Sac, Webster39 min
May 19, 3:04 AM CDTSevere Thunderstorm WarningDMXJasper, Marion26 min
May 19, 3:55 AM CDTSevere Thunderstorm WarningDMXHancock, Wright50 min
May 19, 4:19 AM CDTSevere Thunderstorm WarningDMXKossuth, Winnebago56 min
May 19, 3:57 PM CDTSevere Thunderstorm WarningDMXCrawford33 min
May 19, 4:34 PM CDTFlash Flood WarningDMXCrawford6 hr
May 19, 4:59 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass46 min
May 19, 5:39 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Webster51 min
May 19, 5:43 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Guthrie47 min
May 19, 5:45 PM CDTTornado WarningDMXCalhoun, Pocahontas, Webster45 min
May 19, 6:10 PM CDTFlash Flood WarningDMXAdair, Adams, Cass6 hr
May 19, 6:14 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Greene, Guthrie, Madison46 min
May 19, 6:23 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth52 min
May 19, 6:27 PM CDTTornado WarningDMXDallas, Guthrie, Madison33 min
May 19, 6:35 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Warren40 min
May 19, 6:42 PM CDTSevere Thunderstorm WarningDMXDallas, Polk, Story48 min
May 19, 6:49 PM CDTTornado Warning Tornado observedDMXPolk, Story26 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.